b.hominis

Graham Clark Graham.Clark at lshtm.ac.uk
Tue Mar 27 11:07:07 EST 2001


Adrian:

Blastocystis hominis has been reported to cause almost any intestinal symptom you can think of, although diarrhoea, abdominal pain and cramps, and nausea are the ones most commonly attributed to this infection. Flagyl (metronidazole) is the most widely used drug but its efficacy is not clear. Dietary management has been reported to be effective in reducing symptoms, but this was only one report - they used lactose-free and/or high fibre diets - and it cannot be considered conclusive.

However, as Judy Dilworth says, it is important to know that you actually have the infection to begin with. And it is also important to remember that, even if you are infected with it, this does not mean that B. hominis is responsible for your symptoms. Other potential causes should be investigated too.

Graham Clark

---




More information about the Parasite mailing list